Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 41, NWS Grand Rapids, MI

June 6, 2008Clare County, Mecosta County, Osceola County, Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 6, 2008, 7:52 PM EDT for Clare County, Mecosta County, Osceola County, Michigan. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2008, 7:52 PM EDT (23:52 UTC)
Expired
Jun 6, 2008, 8:45 PM EDT
In force
53 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Clare County, MI, Mecosta County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 116 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:00 PM EDTTSTM WND DMGReed City, MIONE 12 INCH AND MANY 3 TO 4 INCH LIMBS KNOCKED DOWN.
Jun 6, 8:13 PM EDTTSTM WND DMG3 Sse Evart, MIWINDS ESTIMATED IN EXCESS OF 60 MPH. A 4-5 FT DIAMETER TREE IS DOWN ON 2 MILE RD EAST OF 80TH ST. ANOTHER TREE OF SIMILAR SIZE IS DOWN ON 2 MILE RD WEST OF M-66.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:18 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.9 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRR 062352
SVRGRR
MIC035-107-133-070045-
/O.NEW.KGRR.SV.W.0041.080606T2352Z-080607T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 PM EDT FRI JUN 6 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLARE COUNTY IN CENTRAL MICHIGAN
  NORTHWESTERN MECOSTA COUNTY IN CENTRAL MICHIGAN
  OSCEOLA COUNTY IN CENTRAL MICHIGAN

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MARION TO PARIS...AND MOVING
  NORTHEAST AT 35 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  REED CITY...          HERSEY...             PARIS...
  MARION...             EVART...              SEARS...
  TEMPLE...             LEOTA...              LONG LAKE HEIGHTS...
  LAKE GEORGE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4385 8554 4418 8525 4418 8470 4417 8469
      4395 8490 4372 8551 4371 8555 4371 8556
      4385 8556
TIME...MOT...LOC 2352Z 243DEG 29KT 4417 8518 4375 8557

$$

DUKE
3 follow-up statements
000 
WWUS53 KGRR 070010
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT FRI JUN 6 2008

MIC107-070019-
/O.CAN.KGRR.SV.W.0041.000000T0000Z-080607T0045Z/
MECOSTA MI-
809 PM EDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MECOSTA COUNTY
HAS BEEN CANCELLED...

SEVERE WEATHER HAD MOVED OUT OF THE AREA. STAY TUNED FOR THE LATEST 
WEATHER INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4418 8525 4418 8470 4417 8469 4401 8484
      4400 8486 4398 8486 4394 8491 4390 8501
      4383 8543 4385 8552
TIME...MOT...LOC 0009Z 233DEG 37KT 4406 8526 4389 8539

$$

MIC035-133-070045-
/O.CON.KGRR.SV.W.0041.000000T0000Z-080607T0045Z/
OSCEOLA MI-CLARE MI-
809 PM EDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CLARE AND OSCEOLA COUNTIES...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF EVART TO
HERSEY...AND MOVING NORTHEAST AT 42 MPH.

A TORNADO WARNING REMAINS IN EFFECT FOR OSCEOLA COUNTY.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  HERSEY...             EVART...              SEARS...
  MARION...             LAKE GEORGE...        TEMPLE...
  LONG LAKE HEIGHTS...  LEOTA...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4418 8525 4418 8470 4417 8469 4401 8484
      4400 8486 4398 8486 4394 8491 4390 8501
      4383 8543 4385 8552
TIME...MOT...LOC 0009Z 233DEG 37KT 4406 8526 4389 8539

$$

NJJ
000 
WWUS53 KGRR 070031
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
831 PM EDT FRI JUN 6 2008

MIC035-133-070045-
/O.CON.KGRR.SV.W.0041.000000T0000Z-080607T0045Z/
OSCEOLA MI-CLARE MI-
831 PM EDT FRI JUN 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN CLARE AND EAST CENTRAL OSCEOLA COUNTIES...

AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF TEMPLE TO
EVART...AND MOVING NORTHEAST AT 41 MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  EVART...              TEMPLE...             LEOTA...
  LONG LAKE HEIGHTS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4417 8508 4418 8470 4417 8469 4397 8489
      4390 8527 4395 8528
TIME...MOT...LOC 0031Z 246DEG 35KT 4413 8498 4394 8518

$$

NJJ
000 
WWUS53 KGRR 070041
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
841 PM EDT FRI JUN 6 2008

MIC035-133-070055-
/O.EXP.KGRR.SV.W.0041.000000T0000Z-080607T0045Z/
OSCEOLA MI-CLARE MI-
841 PM EDT FRI JUN 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLARE AND EAST
CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 845 PM EDT...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA BY THE
EXPIRATION TIME. STAY TUNED FOR THE LATEST WEATHER INFORMATION.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING
FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4417 8508 4418 8470 4417 8469 4397 8489
      4390 8527 4395 8528
TIME...MOT...LOC 0041Z 246DEG 35KT 4417 8485 4398 8506

$$

NJJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:16 PM EDT, 6 hours 36 minutes earlier.

Area forecast discussion, Jun 6, 1:16 PM EDT, 6 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
116 PM EDT FRI JUN 6 2008

LATEST UPDATE...AVIATION...

.SYNOPSIS...(441 AM EDT FRI JUN 6 2008)
A COLD FRONT WILL MOVE INTO THE REGION LATER TODAY AND WILL RUN INTO
THE WARM AND HUMID AIR MASS OVER THE REGION.  SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO THE EVENING.  LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE WITH THESE STORMS...AND AN ISOLATED TORNADO CAN NOT BE
RULED OUT.  THE WEATHER CONDITIONS WILL CALM DOWN BY MIDNIGHT
TONIGHT AS THE COLD FRONT EXITS THE REGION.  WE WILL REMAIN UNDER A
MOIST AND UNSTABLE AIR MASS INTO THE WEEKEND.  SCATTERED SHOWERS AND
STORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY...MAINLY NORTH OF
INTERSTATE 96.

&&

.SHORT TERM...(1100 AM EDT FRI JUN 6 2008)
MAIN FOCUS WAS ON SEVERE WEATHER POTENTIAL TODAY AND THIS EVENING AS
A COLD FRONT BUMPS INTO THE WARM AND MUGGY AIR MASS IN PLACE.  THEN
THE NEXT ISSUE WAS DETERMINING THE EXTENT OF THE PCPN CHANCES
THROUGH THE WEEKEND.

SEVERE WEATHER STILL REMAINS A DECENT POSSIBILITY INTO THIS
AFTERNOON AND EVENING.  WE ARE A BIT WORRIED ABOUT A REAL SOLID
TRIGGER AS THE COLD FRONT THAT IS COMING IN WILL BE WEAKENING.  WE
WILL ALSO BE MISSING A FAVORABLE LOW LEVEL JET POSITIONING.  THE
FRONT HOWEVER WILL BE ACCOMPANIED BY STRONG H7 WINDS OF AROUND 50
KTS.  THIS WILL LEAD TO RAPIDLY MOVING STORMS AND THE POTENTIAL FOR
BOWING CELLS PRODUCING WIND DAMAGING.  AN ISOLATED TORNADO CANNOT BE
RULED OUT GIVEN THE HIGH VALUES OF HELICITY.  FREEZING LEVELS ARE
PROGGED TO DROP ALONG AND AHEAD OF THE FRONT...SO SOME LARGE HAIL
WILL BE POSSIBLE IN STORMS CLOSER TO THE FRONT.  THE MOST FAVORABLE
WIND FIELDS CROSS THE SOUTHERN CWA...WHERE SEVERE STORMS WILL BE
MOST LIKELY...AND WILL SHOW THIS IN THE GRIDS AND ZFP. THE TIME
FRAME FOR SEVERE WEATHER APPEARS TO RUN FROM AS EARLY AS 17Z IN THE
WESTERN CWA...AND EXITS THE SERN CWA BY 03Z.  I/M NOT SURE HOW SOLID
THE AREA OF STORMS WILL BE WITH THE FRONT GIVEN THE LACK OF A SOLID
TRIGGER.  SOME AREAS WILL PROBABLY MISS OUT ENTIRELY ON THE
PCPN...SO HAVE REDUCED POPS TO HIGH CHANCE.

THE RIGHT ENTRANCE REGION OF THE UPPER JET WILL BE OVERHEAD EARLY
THIS EVENING WHICH SHOULD HELP SUSTAIN THE SCATTERED STORMS.  THIS
SUPPORT WANES QUICKLY AS THE FRONT ALSO EXIT THE CWA AROUND 03Z.
WITH THE FRONT WASHING OUT OVER THE GREAT LAKES SCATTERED SHOWERS
AND STORMS MAY LINGER OVERNIGHT...BUT THE SEVERE THREAT WILL BE OVER.

TEMPERATURES THIS AFTERNOON ARE LIKELY TO REACH 90 AWAY FROM THE
LAKESHORE SO I HAVE INCREASED VALUES BY SEVERAL DEGREES.

SATURDAY SHOULD BEGIN QUIET...HOWEVER WITH DEWPOINTS LINGERING IN
THE 65 TO 70 DEGREE RANGE WE WILL BECOME UNSTABLE BY AFTERNOON.
WOULD EXPECT WIDELY SCATTERED SHOWERS AND STORMS BY EARLY TO MID
AFTERNOON.

ANOTHER COLD FRONT WILL PUSH INTO THE WESTERN GREAT LAKES LATE
SUNDAY.  THIS SHOULD PRODUCE MORE SCATTERED STORMS...MAINLY NORTH OF
INTERSTATE 96.

&&

.LONG TERM...(1133 AM EDT FRI JUN 6 2008)
(MONDAY THROUGH FRIDAY)
SOUTHWEST FLOW ALOFT WILL BE IN PLACE AT THE BEGINNING OF THE LONG
TERM ON MON. SFC FRONT WILL BE TRYING TO DROP SOUTH THROUGH THE
AREA...BUT WILL HAVE A HARD TIME INITIALLY AS THE FRONT IS NEARLY
PARALLEL TO THE UPPER FLOW. WAVES OF LOW PRESSURE WILL LIKELY MOVE
ALONG THE FRONT AND THROUGH THE AREA. WITH ENOUGH INSTABILITY...
SEVERE WEATHER WILL BE POSSIBLE WITH DECENT MID LEVEL WINDS
OVERHEAD. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE POSSIBLE
TRAINING OF CONVECTIVE SYSTEMS.

MODELS INDICATE THAT A STRONG ENOUGH PIECE OF ENERGY WILL RIDE
NORTHEAST THROUGH THE AREA MON NIGHT AND TUE...AND ALLOW FOR GOOD
PUSH OF THE FRONT TO THE SOUTH. WE WILL KEEP IN POPS THROUGH TUE
NIGHT AS THE UPPER TROUGH DOES NOT PASS UNTIL THEN. SOME COOLER AND
SOMEWHAT DRIER AIR WILL MOVE IN TEMPORARILY.

SHORT WAVE RIDGING AND HIGH PRESSURE AT THE SFC WILL BUILD IN FOR
THE WED THROUGH THU TIME FRAME. BEGINNING LATE THU AND THU
NIGHT...THE NEXT PIECE OF ENERGY WILL ROUND THE BASE OF THE TROUGH
AND HEAD NORTHEAST TOWARD THE WRN GREAT LAKES. THIS WILL PUSH THE
SFC FRONT INTO THE AREA...AND BRING WARMER AND HUMID AIR IN...ALONG
WITH THE CHANCE OF MORE SHOWERS AND STORMS.

&&

.MARINE...(1100 AM EDT FRI JUN 6 2008)
A SMALL CRAFT ADVISORY WILL BE CONTINUED THIS AFTERNOON
AS SOUTH WINDS TO 30  KNOTS WILL STIR UP CHOPPY WAVES.  I DID ADD
THAT WINDS AND WAVES WILL BE HIGHER NEAR ANY THUNDERSTORMS.  THE
WINDS WILL DECREASE TONIGHT AS  THE FRONT EXITS.  WAVE ACTION WILL
DIMINISH FROM SOUTH TO NORTH OVERNIGHT.  IT WILL REMAIN BREEZY
SATURDAY AND SATURDAY NIGHT...HOWEVER THE RELATIVE COOL WATERS WILL
PRODUCE A STABLE LAYER OVER THE LAKE.  SO WAVES SHOULD RANGE 1 TO 3
FEET OVER THE SOUTHERN END...AND 2 TO 4 FEET ELSEWHERE.

&&

.AVIATION...(116 PM EDT FRI JUN 6 2008)
MAINLY CLEAR SKIES IN PLACE THIS MORNING ARE NOW CLOUDING OVER AS
HIGH CLOUDS ARE MOVING IN...AND SOME CUMULUS DEVELOPMENT IS TAKING
PLACE. WE ARE EXPECTING THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND
MOVE THROUGH MOST OF THE TAF SITES DURING THE 20-00Z TIME FRAME.
STRONGER WIND GUSTS LOOK LIKE THE MAIN THREAT WITH LOWER CEILINGS
AND VISIBILITIES. THE ONLY SITE THAT MAY NOT SEE CONVECTION WOULD BE
KMKG WITH THE LAKE INFLUENCE THERE DUE TO THE SW WINDS OFF OF THE
LAKE. WE HAVE MENTIONED VCTS FOR NOW THERE...AND WILL UPDATE AS
NEEDED IF THUNDER APPROACHES.

ONCE LINE OF STORMS MOVES THROUGH LATE THIS AFTERNOON/EARLY THIS
EVENING...AREA SHOULD SEE A BREAK IN THE PCPN. RAINFALL FROM THE
STORMS COMBINED WITH A MOIST AIR MASS STILL IN PLACE LOOKS TO BRING
SOME REDUCED VISIBILITIES WITH BR OVERNIGHT TONIGHT. FOR NOW HAVE
GONE WITH MVFR CONDITIONS...HOWEVER IFR CAN NOT BE RULED OUT. BR/HZ
WILL MIX OUT THEN TOMORROW MORNING...LIKELY LIFTING INTO A SCT
CUMULUS DECK. SOME SHOWERS ARE POSSIBLE TOMORROW AFTERNOON...BUT
MOST OF THESE SHOULD HOLD OFF UNTIL AFTER 18Z.

&&

.HYDROLOGY...(441 AM EDT FRI JUN 6 2008)
THE SCATTERED NATURE OF THE PCPN SHOULD RESULT IN MINIMAL EFFECT ON
AREA RIVERS.  HOWEVER WITH THE JUICY AIR MASS...PWAT VALUES AROUND
1.50 INCHES...SOME HEAVY DOWNPOURS ARE LIKELY.  THIS COULD RESULT IN
LOCALIZED URBAN AND SMALL STREAM FLOODING.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY THROUGH THIS EVENING ST JOSEPH TO
HOLLAND.  SMALL CRAFT ADVISORY HOLLAND TO MANISTEE THROUGH LATE
TONIGHT.

&&

SYNOPSIS:     JK
SHORT TERM:   JK/MJS
LONG TERM:    NJJ
MARINE        JK/MJS
AVIATION:     NJJ
HYDROLOGY:    JK
Hazardous weather outlook, Jun 6, 12:35 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1235 PM EDT FRI JUN 6 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-071115-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT COMING THROUGH SOUTHWEST MICHIGAN THIS EVENING
WILL BRING WITH IT A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS
ALL OF SOUTHWEST MICHIGAN THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL...DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND
BRIEFLY VERY HEAVY RAINFALL ARE POSSIBLE FROM THE STRONGEST
THUNDERSTORMS.  AN ISOLATED TORNADO IS POSSIBLE.
AREAS EAST OF US-131 AND SOUTH OF I-96 BETWEEN 4 PM AND 10 PM IS
WHERE AND WHEN THE GREATEST RISK OF THESE HAZARDS ARE. MOST
AREAS SHOULD SEE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY THIS
EVENING AS LINE OF STRONG THUNDERSTORMS MOVES EAST WITH THE COLD
FRONT.

IN ADDITION MANY LOCATIONS SHOULD SEE WINDS GUSTING AROUND 40 MPH
THIS AFTERNOON...EVEN WITHOUT ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER FRONTAL SYSTEM WILL BRING THE CHANCE OF STRONG TO SEVERE
STORMS SUNDAY INTO EARLY MONDAY MORNING. A STORM SYSTEM WILL THEN
RIDE ALONG THAT SAME FRONT MONDAY INTO TUESDAY CONTINUING THE
CHANCE OF THUNDERSTORMS. HEAVY RAINFALL THAT MAY RESULT IN LOCAL
URBAN AND SMALL STREAM FLOODING IS MORE THAN POSSIBLE DURING THAT
TIME
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

LMZ844>849-071115-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1235 PM EDT FRI JUN 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO 30 KNOTS WINDS OVER THE NEAR SHORE WATERS INTO THIS EVENING
WILL BUILD WAVES TO AS HIGH AS 5 FEET. WAVES OF THAT HEIGHT POSE A
DANGER TO SMALL WATER CRAFT. THOSE SWIMMING NEAR THE BEACH WILL
HAVE A RIP CURRENT RISK.

ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EARLY
TONIGHT AS A WARM FRONT MOVES NORTH THROUGH LOWER MICHIGAN. THERE IS
ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS
EVENING. THESE STORMS WILL BE MOVING TO THE NORTHEAST AROUND
30 MPH AND MAY CONTAIN WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MORE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING AND ALSO
MAY BE NEED LATER SUNDAY.

WDM MJS

In the hours before

Local storm report, Jun 6, 6:26 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
626 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     3 W ADA                 42.95N 85.55W
06/06/2008                   KENT               MI   TRAINED SPOTTER

            BUILDING UNDER CONSTRUCTION COLLAPSED DUE TO HIGH WINDS.
            ABOUT TWO DOZEN TREES DOWN FROM POSSIBLE MICROBURST ON
            CASCADE ROAD APPROXIMATELY ONE AND ONE QUARTER MILES EAST
            OF INTERSTATE 96.

&&

OSTUNO
Special weather statement, Jun 6, 6:39 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EDT FRI JUN 6 2008

MIZ037>040-043-044-062345-
CLARE-LAKE-MASON-NEWAYGO-OCEANA-OSCEOLA-
639 PM EDT FRI JUN 6 2008

...SPECIAL WEATHER STATEMENT...

AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WALKERVILLE...MOVING NORTHEAST AT 51 MPH.

* LOCATIONS IN THE PATH OF THE STORM INCLUDE...

  CRYSTAL VALLEY...     WALKERVILLE...        WOODLAND PARK...
  BROHMAN...            WALHALLA...           BITELY...
  BRANCH...             BALDWIN...            IDLEWILD...
  WOLF LK...            HAWKINS...            NIRVANA...
  CHASE...              REED CITY...          LUTHER...
  BRISTOL...            LEROY...              TUSTIN...

THIS STORM IS CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 4418 8582 4418 8508 4414 8489 4357 8601
      4384 8633
TIME...MOT...LOC 2239Z 231DEG 45KT 4378 8602

DUKE
Local storm report, Jun 6, 6:40 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
640 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     4 NE WALKERVILLE        43.76N 86.07W
06/06/2008  M51 MPH          OCEANA             MI   COUNTY OFFICIAL

            STORM ACCOMPANIED BY PEA SIZED HAIL AND .60 INCHES RAIN
            IN 15 MINUTES.

&&

GWETZEL
Special weather statement, Jun 6, 7:23 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
723 PM EDT FRI JUN 6 2008

MIZ038-039-044-045-070030-
LAKE-MECOSTA-NEWAYGO-OSCEOLA-
723 PM EDT FRI JUN 6 2008

...SPECIAL WEATHER STATEMENT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM IDLEWILD TO 10 MILES
WEST OF WHITE CLOUD...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  WOODLAND PARK...      BITELY...             BRANCH...
  WOLF LK...            IDLEWILD...           BALDWIN...
  NIRVANA...            IRONS...              BROHMAN...
  CHASE...              WHITE CLOUD...        LUTHER...
  NEWYAGO STATE PARK... BRISTOL...            HAWKINS...
  WOODVILLE...          LEROY...              REED CITY...

THESE STORMS ARE CAPABLE OF PRODUCING ONE HALF INCH DIAMETER HAIL...
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS. GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...
AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS
OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 4415 8510 4412 8510 4411 8509 4347 8510
      4347 8604 4414 8604
TIME...MOT...LOC 2323Z 236DEG 39KT 4388 8569 4357 8592

DUKE
Local storm report, Jun 6, 7:48 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 PM EDT FRI JUN 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     3 S ST. JOHNS           42.96N 84.56W
06/06/2008                   CLINTON            MI   TRAINED SPOTTER

            AN AREA OF OF WIND DAMAGE ABOUT 3 MILES TO WIDE TO 4
            MILES LONG WAS CENTERED ABOUT 3 MILES SOUTH OF SAINT
            JOHNS ON BOTH SIDES OF U.S. 27. A ROOF WAS BLOWN OFF A
            HOUSE AND A GAS STATION LOST PART OF ITS ROOFING...WHICH
            WAS BLOWN ABOUT 100 FEET AWAY ACROSS U.S. 27.

&&

OSTUNO
Special weather statement, Jun 6, 7:50 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
750 PM EDT FRI JUN 6 2008

MIZ037-038-043-044-050-056-070045-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-OTTAWA-
750 PM EDT FRI JUN 6 2008

...SPECIAL WEATHER STATEMENT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HART TO 28 MILES
WEST OF MUSKEGON...MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  MEARS...              STONY LAKE...
  SILVER LAKE ST PARK...                      HART...
  PENTWATER...          LUDINGTON STATE PARK...
  LUDINGTON...          BIG SABLE POINT...    SHELBY...
  CRYSTAL VALLEY...     HAMLIN LAKE...        SCOTTVILLE...
  NEW ERA...            LAKE MICHIGAN RECREATION AREA...
  CUSTER...             ELBRIDGE...           ROTHBURY...
  WALHALLA...

THESE STORMS ARE CAPABLE OF PRODUCING WINDS UP TO 50 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS. GUSTY WINDS MAY
CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4380 8644 4396 8647 4407 8654 4419 8638
      4417 8602 4311 8604 4312 8629 4337 8645
      4352 8649 4361 8656 4368 8656
TIME...MOT...LOC 2350Z 237DEG 35KT 4376 8626 4316 8676

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:57 PM EDTSpecial Weather StatementGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren78 min
Jun 6, 2:08 PM EDTSpecial Marine WarningGRR82 min
Jun 6, 2:45 PM EDTSevere Thunderstorm WarningGRRMuskegon, Oceana47 min
Jun 6, 2:56 PM EDTSpecial Weather StatementGRRAllegan, Barry, Ionia, Isabella, Kalamazoo, Kent and 4 more79 min
Jun 6, 3:24 PM EDTSevere Thunderstorm WarningGRRLake, Newaygo51 min
Jun 6, 3:33 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Kent, Van Buren57 min
Jun 6, 3:38 PM EDTSevere Thunderstorm WarningGRRAllegan, Clare, Ionia, Isabella, Kent, Mecosta and 4 more52 min
Jun 6, 3:50 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren55 min
Jun 6, 4:01 PM EDTSevere Thunderstorm WarningGRRLake, Osceola26 min
Jun 6, 4:05 PM EDTTornado WarningGRRLake, Osceola40 min
Jun 6, 4:09 PM EDTSevere Thunderstorm WarningGRRClare36 min
Jun 6, 4:13 PM EDTTornado WarningGRRBarry, Kalamazoo, Van Buren41 min
Jun 6, 4:18 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 4 more72 min
Jun 6, 4:23 PM EDTSevere Thunderstorm WarningGRRClare, Gratiot, Ionia, Isabella, Montcalm61 min
Jun 6, 4:40 PM EDTSevere Thunderstorm WarningGRRKalamazoo, Van Buren65 min
Jun 6, 5:13 PM EDTSevere Thunderstorm WarningGRRBarry, Kalamazoo47 min
Jun 6, 5:17 PM EDTTornado WarningGRRBarry, Calhoun, Kalamazoo32 min
Jun 6, 5:20 PM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Gratiot, Ingham, Jackson40 min
Jun 6, 5:22 PM EDTTornado WarningGRRClinton25 min
Jun 6, 5:29 PM EDTSpecial Marine WarningGRR91 min
Jun 6, 5:31 PM EDTSevere Thunderstorm WarningGRRBarry, Calhoun, Clinton, Eaton, Gratiot, Ingham and 3 more74 min
Jun 6, 5:48 PM EDTSpecial Weather StatementGRRMuskegon, Oceana42 min
Jun 6, 5:51 PM EDTTornado WarningGRRCalhoun, Kalamazoo39 min
Jun 6, 6:39 PM EDTSpecial Weather StatementGRRLake, Osceola66 min
Jun 6, 6:44 PM EDTSevere Thunderstorm WarningGRRIngham, Jackson32 min
Jun 6, 7:23 PM EDTSpecial Weather StatementGRRLake, Mecosta, Newaygo, Osceola67 min
Jun 6, 7:50 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana55 min
Jun 6, 7:53 PM EDTSpecial Weather StatementGRRCalhoun, Jackson, Kalamazoo67 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.